I am a 28 year old female. 4 months ago I started having constipation and headaches, then upper GI pain, pain between my shoulders and lower back, chest pain, side pain, and have been very exhausted physically and emotionally. I went to a few doctors, some did no tests, some did blood tests and x-rays but found nothing. They were all convinced I had acid reflux and were more focused on the chest pain, but that was the least of my problems. I was not having acid reflux type pains, my pain was more of a soreness under my breastplate like it was bruised. I finally went to a GI and they were a heaven sent because they did a endoscopy and colonoscopy and found what is wrong with me...a "severe" h.pylori infection. They prescribed me two weeks of omeprazole, biaxin, and amoxicillin. ALL of my symptoms went away after a couple days on the treatment. 5 days after I stopped the symptoms came back. My GI doctor will not prescribe me a second round or anything stronger...they want to take a chest x-ray which I recently had done at the doctor before him and there was nothing...so I am left to suffer. I am positive this is caused by the infection because my symptoms went away on the antibiotics and my symptoms match up perfectly to h, pylori...plus I have had numerous tests done. I am planning on seeking a second opinion....do I have any hope that the next GI will help me? Do you think I should ask for that PrevPac or whatever it is called? Do you know of any other health problems that could have these same symptoms?
H. pylori can cause continuing issues even after the bacteria is gone. It can set up a long-term set of symptoms that may take many months to resolve.
Even though your symptoms resolved while you were taking the antibiotics, the first thing to do after a decent interval is to be retested for the presence of H. pylori. In some, the problem isn't cleared with one course of treatment. If you're found to still harbor the bacteria, you'll need to be retreated.
Once you're clear of the bacteria, most GI docs will suggest a period of time during which you'll be on proton pump inhibitory medication to tamp down the on-going higher levels of acid output the bacteria usually cause. They may also suggest a change in diet to help this along.
You may also want to consider adding some probiotics to your daily habits. They have been suggested to help with the problems caused by H. pylori and help in eradicating the problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.